Alert archive / Alabama / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 56, NWS Tallahassee, FL

June 14, 2003Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2003, 6:44 PM CDT for Coffee County, Dale County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 6:44 PM CDT (23:44 UTC)
Expired
Jun 14, 2003, 7:30 PM CDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Dale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 142344
SVRTLH
ALC031-045-150030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
643 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN ALABAMA
  DALE COUNTY IN ALABAMA

* UNTIL 730 PM CDT

* AT 643 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM
  4 MILES WEST OF ROCKY HEAD TO GOODMAN...OR ALONG A LINE EXTENDING
  FROM 14 MILES NORTHWEST OF OZARK TO 10 MILES SOUTH OF ELBA...MOVING
  EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCKY HEAD BY 650 PM CDT...
  ENTERPRISE MUNI AIRPORT BY 655 PM CDT...
  BARNES...KEYTON BY 700 PM CDT...
  MARLEY HILL BY 705 PM CDT...
  DYKES CROSSROADS...DILL BY 710 PM CDT...

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.

LAT...LON 3158 8585 3126 8606 3128 8568 3160 8545

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:48 AM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jun 14, 11:48 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT SAT JUN 14 2003

.OVERVIEW...THE WESTERLIES REMAIN CONFINED TO THE NRN TIER OF STATES
AND CANADA. ACROSS THE SRN U.S., THE BURMUDA HIGH REMAINS ANCHORED
TO OUR E OVER THE NW ATLANTIC WITH A TROUGH NEARLY STATIONARY OVER
THE SRN PLAINS. A SURFACE FRONT EXTENDS FROM THE ERN LAKES SW ACROSS
THE OHIO AND MID MS VALLEY AND INTO NRN TX.

.SHORT TERM...TONIGHT THROUGH TUE. THE UPPER RIDGE TO OUR E WILL
TEMPORARILY WIN THE TUG OF WAR WITH THE TROUGH TO THE W TONIGHT AND
SUN. THIS WILL ALLOW MEAN RH TO DIMINISH AND PW TO DROP A FEW TENTHS
OF AN INCH BY SUN AFTERNOON. THIS IS REFLECTED IN LOWER MOS POPS.
POPS WILL BE LOWERED ACROSS THE BOARD ON SUN. THE TROUGH THEN
BEGINS TO SLIDE EWD AND THIS SHOULD HELP TO INCREASE RAIN CHANCES
ONCE AGAIN. FOR MON, WILL SHOW HIGHER POPS OVER OUR NW AND SE ZONES
WITH A MINIMUM IN THE MIDDLE. OUR SE AL ZONES WILL BE CLOSER TO THE
SURFACE WAVE WHICH WILL FORM ALONG THE SLOW MOVING FRONT. OVER THE
FL BIG BEND...THE MODELS SHOW SOME DEEPER MOISTURE ON MON. ALSO, THE
SEA BREEZE REGIME (LOW TO MID LEVEL FLOW SW 10 KT OR SO) FAVORS
SLIGHTLY HIGHER POPS IN THIS AREA. FOR TUE, THERE ARE INDICATIONS
THAT A TROPICAL LOW MAY DEVELOP IN THE S CENTRAL GULF OFF THE
YUCATAN. EVEN IF WE ONLY SEE AN INVERTED TROUGH THERE, MOISTURE WILL
INCREASE FROM THE SE BETWEEN THIS TROUGH AND THE HIGH TO THE E. WILL
THEREFORE SHOW SLIGHTLY HIGHER POPS SE THAN NW.

.MARINE...NO HIGHLIGHTS ANTICIPATED THROUGH THU.

.FIRE WX...TOO HUMID FOR ANY CONCERNS.

.EXTENDED...WED THROUGH SAT. WILL KEEP THE FORECAST UNSETTLED. THE
LONG WAVE PATTERN WILL NOT CHANGE MUCH WITH THE BURMUDA HIGH TO OUR
E AND A POSITIVELY TILTED TROUGH TO OUR NW THROUGH THU. GFS DOES
SHOW THIS TROUGH SAGGING FURTHER TO THE SE BY FRI AND SAT. THIS WILL
HELP TO BRING A FRONT DEEP INTO THE S BY SAT. IT IS TOO FAR OFF TO
SPECULATE WHETHER WE WILL SEE A FRONTAL PASSAGE HERE IN N FL. FOR
NOW WILL JUST KEEP ABUNDANT CLOUD COVER AND HIGH POPS IN THROUGH THE
PERIOD.

.PRELIMINARY POINT TEMPS/POPS...

TLH 72 93 71 92 / 20 30 20 40
PFN 75 89 75 88 / 10 20 10 30
DHN 72 90 72 90 / 20 30 20 40
ABY 72 92 72 91 / 20 30 20 40
VLD 71 94 72 93 / 20 30 20 30
CTY 71 92 72 91 / 20 30 20 40

.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

18-WOOL
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 13 hours 44 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-
142>148-155>161-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT JUN 14 2003

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE
OUTLOOK AREA MAINLY THIS AFTERNOON. THE OVERALL THREAT FOR SEVERE
WEATHER IS LOW. HOWEVER DURING THE SUMMER...A STORM OR TWO CAN
BRIEFLY REACH SEVERE LIMITS WITH LITTLE WARNING.

.DAYS TWO THROUGH SEVEN...
NO SIGNIFICANT SEVERE WEATHER THREAT IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

.RIP CURRENTS...
THERE IS A SLIGHT RISK OF RIP CURRENTS THIS AFTERNOON.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

Nearby

Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.